UZH-Logo

Maintenance Infos

Arzneimittelinteraktionen von Phenylbutazon und Phenprocoumon bei einem Warmblutpferd


Cohausz, O; Müntener, Cedric R; Trachsel, Dagmar S; Wimmershoff, J; Wehrli Eser, Meret (2008). Arzneimittelinteraktionen von Phenylbutazon und Phenprocoumon bei einem Warmblutpferd. Schweizer Archiv für Tierheilkunde, 150(7):352-358.

Abstract

Ein 15-jähriger Oldenburger Wallach wurde zur Therapie
einer Hufrehe während 3 Wochen einmal täglich oral mit 27 mg des Gerinnungshemmers Phenprocoumon bei gleichzeitiger Gabe von 2-4 g Phenylbutazon per os zweimal täglich. Nach dieser Behandlung wurde das Tier mit Kolikvorbericht und hochgradiger Schocksymptomatik an die Pferdeklinik der Universität Zürich überwiesen. Mittels der klinischen Untersuchung und der Laborwerte wurde eine erhöhte Blutungsneigung aufgrund von Arneimittelinteraktionen
diagnostiziert. Die Behandlung des Pferdes erfolgte mit Vitamin-K1 (0.5 mg/kg, subkutan). Da sich der Allgemeinzustand des Tieres jedoch weiter verschlechterte,
wurde das Pferd euthanasiert. Die Sektion des Tieres ergab hochgradige multifokale Hämorrhagien der Serosen und der inneren Organe sowie Blutungen in die Körperhöhlen. Dieser Fall zeigt, dass die gleichzeitige Gabe des Coumarinderivats Phenprocoumon mit Phenylbutazon Arzneimittelinteraktionen hervorrufen kann, die den antikoagulierenden Effekt des Coumarinderivats verstärken. Eine solche Kombinationstherapie ist aufgrund der erhöhten Blutungsgefahr kontraindiziert. Eine sinnvolle Behandlung des Pferdes mit Gerinnungshemmern bedarf daher einer
strengen Indikation mit regelmässiger Kontrolle des
Gerinnungsstatus unter Beachtung von potentiellen
Interaktionen.
Schlüsselwörter: Pferd, Gerinnungshemmer, Phenprocoumon,
Phenylbutazon, Arzneimittelinteraktionen
A 15 year old Oldenburger gelding was treated during 3 weeks for laminitis with the anticoagulant phenprocoumone
(27 mg orally, once daily) and concurrent administration of phenylbutazone (2-4 g orally, twice daily). After this treatment the animal was presented to the Equine Clinic University of Zurich with a history of acute colic and advanced symptoms of shock. On the basis of the clinical signs and laboratory values, a diagnosis of combined drug induced coagulopathy was made. The horse was treated with the antidote Vitamine- K1 (0.5 mg/kg, subcutaneously). Eventually, the general condition of the animal worsened and it was therefore euthanized. Necropsy revealed profound,
multifocal hemorrhagic diathesis of the serosal surface of the viscera, as well as bleeding into the visceral cavities. This case shows that concurrent administration
of phenprocoumone and phenylbutazone may lead to drug interactions that increase the anticoagulation effect of the coumarine-derivative. Simultaneous use of coumarine-derivatives and phenylbutazone is therefore contraindicated due to the higher risk of bleeding. A reasonable treatment of horses with anticoagulants requires regular monitoring with constant evaluation of coagulation status and special attention to potential drug interactions.
Keywords: Horse, anticoagulants, phenprocoumon,
phenylbutazone, drug interactions

Abstract

Ein 15-jähriger Oldenburger Wallach wurde zur Therapie
einer Hufrehe während 3 Wochen einmal täglich oral mit 27 mg des Gerinnungshemmers Phenprocoumon bei gleichzeitiger Gabe von 2-4 g Phenylbutazon per os zweimal täglich. Nach dieser Behandlung wurde das Tier mit Kolikvorbericht und hochgradiger Schocksymptomatik an die Pferdeklinik der Universität Zürich überwiesen. Mittels der klinischen Untersuchung und der Laborwerte wurde eine erhöhte Blutungsneigung aufgrund von Arneimittelinteraktionen
diagnostiziert. Die Behandlung des Pferdes erfolgte mit Vitamin-K1 (0.5 mg/kg, subkutan). Da sich der Allgemeinzustand des Tieres jedoch weiter verschlechterte,
wurde das Pferd euthanasiert. Die Sektion des Tieres ergab hochgradige multifokale Hämorrhagien der Serosen und der inneren Organe sowie Blutungen in die Körperhöhlen. Dieser Fall zeigt, dass die gleichzeitige Gabe des Coumarinderivats Phenprocoumon mit Phenylbutazon Arzneimittelinteraktionen hervorrufen kann, die den antikoagulierenden Effekt des Coumarinderivats verstärken. Eine solche Kombinationstherapie ist aufgrund der erhöhten Blutungsgefahr kontraindiziert. Eine sinnvolle Behandlung des Pferdes mit Gerinnungshemmern bedarf daher einer
strengen Indikation mit regelmässiger Kontrolle des
Gerinnungsstatus unter Beachtung von potentiellen
Interaktionen.
Schlüsselwörter: Pferd, Gerinnungshemmer, Phenprocoumon,
Phenylbutazon, Arzneimittelinteraktionen
A 15 year old Oldenburger gelding was treated during 3 weeks for laminitis with the anticoagulant phenprocoumone
(27 mg orally, once daily) and concurrent administration of phenylbutazone (2-4 g orally, twice daily). After this treatment the animal was presented to the Equine Clinic University of Zurich with a history of acute colic and advanced symptoms of shock. On the basis of the clinical signs and laboratory values, a diagnosis of combined drug induced coagulopathy was made. The horse was treated with the antidote Vitamine- K1 (0.5 mg/kg, subcutaneously). Eventually, the general condition of the animal worsened and it was therefore euthanized. Necropsy revealed profound,
multifocal hemorrhagic diathesis of the serosal surface of the viscera, as well as bleeding into the visceral cavities. This case shows that concurrent administration
of phenprocoumone and phenylbutazone may lead to drug interactions that increase the anticoagulation effect of the coumarine-derivative. Simultaneous use of coumarine-derivatives and phenylbutazone is therefore contraindicated due to the higher risk of bleeding. A reasonable treatment of horses with anticoagulants requires regular monitoring with constant evaluation of coagulation status and special attention to potential drug interactions.
Keywords: Horse, anticoagulants, phenprocoumon,
phenylbutazone, drug interactions

Citations

2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

0 downloads since deposited on 02 Sep 2008
0 downloads since 12 months

Additional indexing

Other titles:Drug-interactions of phenylbutazone and phenprocoumon in a Warmblood gelding
Item Type:Journal Article, refereed, original work
Communities & Collections:05 Vetsuisse Faculty > Institute of Veterinary Pharmacology and Toxicology
05 Vetsuisse Faculty > Veterinary Clinic > Equine Department
Dewey Decimal Classification:570 Life sciences; biology
Language:German
Date:2008
Deposited On:02 Sep 2008 12:42
Last Modified:02 Jun 2016 07:01
Publisher:Hans Huber
ISSN:0036-7281
Funders:Swiss National Science Foundation
Publisher DOI:https://doi.org/10.1024/0036-7281.150.7.352
PubMed ID:18714939

Download

[img]
Filetype: PDF - Registered users only
Size: 139kB
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations